Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The cleavage operad and string topology of higher dimension
HTML articles powered by AMS MathViewer

by Tarje Bargheer PDF
Trans. Amer. Math. Soc. 366 (2014), 4209-4241 Request permission

Abstract:

For a manifold $N$ embedded inside euclidean space $\mathbb {R}^{n+1}$, we produce a coloured operad that acts on the space of maps from $N$ to $M$, where $M$ is a compact, oriented, smooth manifold. Our main example of interest is $N$, the unit sphere, and we indicate how this gives homological actions, generalizing the action of the spineless cacti operad and retrieving the Chas-Sullivan product by taking $N$ to be the unit circle in $\mathbb {R}^2$. We go on to show that for $S^n$, the unit sphere in $\mathbb {R}^{n+1}$, the operad constructed is a coloured $E_{n+1}$-operad. This $E_{n+1}$-structure is finally twisted by $SO(n+1)$ to homologically agree with actions of the operad of framed little $(n+1)$-disks.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 55P50, 18D50
  • Retrieve articles in all journals with MSC (2010): 55P50, 18D50
Additional Information
  • Tarje Bargheer
  • Affiliation: Department of Mathematics and Statistics, University of Melbourne, Parkville VIC 3010, Australia
  • Address at time of publication: Mathematical Sciences Institute, Australian National University, Canberra ACT 0200, Australia
  • Email: bargheer@math.ku.dk
  • Received by editor(s): March 1, 2012
  • Received by editor(s) in revised form: August 22, 2012
  • Published electronically: March 31, 2014
  • Additional Notes: The author was supported by a postdoctoral grant from the Carlsberg Foundation
  • © Copyright 2014 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 366 (2014), 4209-4241
  • MSC (2010): Primary 55P50, 18D50
  • DOI: https://doi.org/10.1090/S0002-9947-2014-05946-1
  • MathSciNet review: 3206457